Alert archive / Minnesota / Tornado Warnings in 2025
Tornado Warning 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 16, 2025, 4:00 PM CDT for Otter Tail County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2025, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 16, 2025, 4:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Otter Tail County, MN
The radar
The Minneapolis radar (KMPX), 206 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:52 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
605
WFUS53 KFGF 162100
TORFGF
MNC111-162130-
/O.NEW.KFGF.TO.W.0010.250616T2100Z-250616T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
400 PM CDT Mon Jun 16 2025
The National Weather Service in Grand Forks has issued a
* Tornado Warning for...
Southeastern Otter Tail County in west central Minnesota...
* Until 430 PM CDT.
* At 400 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Parkers Prairie, or 17 miles north of Alexandria,
moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Parkers Prairie, Almora, and Wrightstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4627 9547 4632 9515 4611 9515 4611 9547
TIME...MOT...LOC 2100Z 255DEG 24KT 4615 9528
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Perroux1 follow-up statement
410 WWUS53 KFGF 162120 SVSFGF Severe Weather Statement National Weather Service Grand Forks ND 420 PM CDT Mon Jun 16 2025 MNC111-162130- /O.EXP.KFGF.TO.W.0010.000000T0000Z-250616T2130Z/ Otter Tail MN- 420 PM CDT Mon Jun 16 2025 ...THE TORNADO WARNING FOR SOUTHEASTERN OTTER TAIL COUNTY WILL EXPIRE AT 430 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 900 PM CDT for west central Minnesota. && LAT...LON 4627 9547 4632 9515 4611 9515 4611 9547 TIME...MOT...LOC 2120Z 255DEG 24KT 4618 9512 $$ Perroux
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:38 PM CDT, 22 minutes earlier. Its key messages:
- Ongiong severe risk across the Tornado Watch area through early evening. Primary risk will be tornadoes and possibly an isolated damaging wind gust.
- Active pattern keeps thunderstorm chances in the forecast nearly each day this week. Strong to severe storms are possible.
Area forecast discussion, Jun 16, 3:38 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 338 PM CDT Mon Jun 16 2025 .KEY MESSAGES... - Ongiong severe risk across the Tornado Watch area through early evening. Primary risk will be tornadoes and possibly an isolated damaging wind gust. - Active pattern keeps thunderstorm chances in the forecast nearly each day this week. Strong to severe storms are possible. && .DISCUSSION... Issued at 339 PM CDT Mon Jun 16 2025 ...Synopsis... Upper level wave lifting through the area responsible for area of showers and storms impacting the CWA currently. Main instability axis across the far southeast where current Tornado watch in place and ongoing thunderstorm activity continues to lift northeast. A larger westerly flow pattern will continue with shortwaves moving across the area into midweek with more isolated storm chances continuing the next few days. A trough dropping through the northern stream will bring another wave along the international border bringing the greatest potential for storm chances later Wednesday into Wednesday night. A larger trough then to develop across the northwestern US into the weekend with southwest flow setting up across the Northern Plains. This will likely set up increasing storm chances for the weekend. ...Shear profiles and low-topped nature to the storms indicate mainly a tornado threat or isolated wind gust threat with any remaining activity through the hour or so before it moves off to the north and east... ...Continued active pattern with storm chances through the forecast period. The most organized chances for strong to severe storms could be Wednesday and again toward the weekend... && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1250 PM CDT Mon Jun 16 2025 Current swath of SHRA across much of the area will continue to progress ENE through the area this afternoon. Expect some enhancement with TSRA chances increasing into mid afternoon from KGFK, KTVF to KFAR/KBJI through late afternoon/early evening. More limited chances of TSRA at KDVL. CIGS mainly IFR, then likely increasing a bit as TSRA develop into MVFR. Main wave to lift NE should allow area of showers and storms to end from west to east across the area by early to mid evening tonight. CIGS then to increase to MVFR to VFR overnight with NW winds into Tuesday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...MJB AVIATION...MJB
Hazardous weather outlook, Jun 16, 3:56 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 356 PM CDT Mon Jun 16 2025 MNZ024-028-031-032-172100- Hubbard-East Becker-East Otter Tail-Wadena- 356 PM CDT Mon Jun 16 2025 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Ongoing severe risk across the Tornado Watch area through early evening. Primary risk will be tornadoes and possibly an isolated damaging wind gust. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Active pattern keeps daily thunderstorm chances in the forecast nearly each day this week. Strong to severe storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. MNZ001>009-013>017-022-023-027-029-030-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-172100- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-West Becker-Wilkin-West Otter Tail-Grant-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- 356 PM CDT Mon Jun 16 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will bring a threat for lighting through the early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Active pattern keeps daily thunderstorm chances in the forecast nearly each day this week. Strong to severe storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
In the hours before
Local storm report, Jun 16, 3:36 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
336 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Tornado 3 E Dent 46.56N 95.65W
06/16/2025 Otter Tail MN Law Enforcement
A confirmed tornado touchdown was reported
near State Highway 108 and Marion Lake.
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:42 AM CDT | Special Weather Statement | FGF | Wilkin | 33 min |
| Jun 16, 6:16 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Wilkin | 44 min |
| Jun 16, 6:51 AM CDT | Special Weather Statement | FGF | Otter Tail | 24 min |
| Jun 16, 7:00 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail | 45 min |
| Jun 16, 7:31 AM CDT | Special Weather Statement | FGF | Otter Tail | 44 min |
| Jun 16, 2:20 PM CDT | Tornado Warning | FGF | Otter Tail | 40 min |
| Jun 16, 2:52 PM CDT | Tornado Warning | FGF | Otter Tail, Wadena | 38 min |
| Jun 16, 3:05 PM CDT | Tornado Warning | FGF | Becker, Hubbard, Otter Tail, Wadena | 25 min |
| Jun 16, 3:23 PM CDT | Tornado Warning | FGF | Hubbard, Otter Tail, Wadena | 37 min |
| Jun 16, 3:55 PM CDT | Tornado Warning | FGF | Wadena | 35 min |
Nearby
Tornado Warnings in Minnesota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.